Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 254, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 7, 2011, 8:49 PM CDT for 5 counties in Nebraska. It was in force for 56 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2011, 8:49 PM CDT (01:49 UTC)
- Expired
- Aug 7, 2011, 9:45 PM CDT
- In force
- 56 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Boyd County, NE, Brown County, NE, Holt County, NE, Keya Paha County, NE, Rock County, NE
The radar
The North Platte radar (KLNX), 131 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 8:50 PM CDT | TSTM WND DMG | 3 S Bassett, NE | POWERLINES DOWN...POWER WAS OUT IN TOWN UNTIL 2 AM MONDAY MORNING |
| Aug 7, 9:29 PM CDT | FUNNEL CLOUD | 2 W Oneill, NE | TRAINED SPOTTERS REPORTED A WALL CLOUD BETWEEN ONEILL AND EMMET. |
| Aug 7, 9:29 PM CDT | TSTM WND GST 60 | Atkinson, NE | PUBLIC REPORTED 60 MPH WIND GUSTS IN ATKINSON. |
| Aug 7, 9:35 PM CDT | TSTM WND GST 58 | 2 Nw Oneill, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 7, 2:58 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
| Aug 7, 7:49 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.8 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2434 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 359 m²/s²
- 0-3 km storm-relative helicity
- 467 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
386
WUUS53 KLBF 080149
SVRLBF
NEC015-017-089-103-149-080245-
/O.NEW.KLBF.SV.W.0254.110808T0149Z-110808T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
849 PM CDT SUN AUG 7 2011
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN BOYD COUNTY IN NORTH CENTRAL NEBRASKA...
BROWN COUNTY IN NORTH CENTRAL NEBRASKA...
HOLT COUNTY IN NORTH CENTRAL NEBRASKA...
KEYA PAHA COUNTY IN NORTH CENTRAL NEBRASKA...
ROCK COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 945 PM CDT
* AT 843 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
BURTON TO 5 MILES EAST OF THOMAS CREEK STATE WILDLIFE MANAGEMENT
AREA TO 6 MILES SOUTH OF BASSETT TO 7 MILES SOUTHEAST OF WILLOW
LAKE STATE WILDLIFE MANAGEMENT AREA...AND MOVING EAST AT 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
SPENCER...ONEILL...MILLS...NEWPORT...TWIN LAKES STATE WILDLIFE
MANAGEMENT AREA...PONY LAKE...ROSE...STUART...BROWN LAKE...NAPER...
ATKINSON...HULL LAKE STATE WILDLIFE MANAGEMENT AREA...EMMET...
BUTTE...ANOKA...PARSHALL BRIDGE STATE WILDLIFE MANAGEMENT AREA...
AMELIA...SWAN LAKE...MIDWAY AND SPENCER DAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS. AT 849 PM CDT...A 71 MPH WIND GUST WAS REPORTED AT THE
AINSWORTH AIRPORT. THIS IS A DANGEROUS SITUATION...TAKE COVER IMMEDIATELY!
&&
LAT...LON 4298 9864 4257 9854 4232 9853 4211 9874
4212 10017 4224 10016 4256 9997 4300 10001
4300 9888
TIME...MOT...LOC 0148Z 282DEG 50KT 4296 9957 4273 9950
4248 9949 4216 9988
WIND...HAIL 70MPH 1.00IN
$$
BUTTLER1 follow-up statement
022
WWUS53 KLBF 080205
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
905 PM CDT SUN AUG 7 2011
NEC015-017-089-103-149-080245-
/O.CON.KLBF.SV.W.0254.000000T0000Z-110808T0245Z/
BOYD NE-BROWN NE-HOLT NE-KEYA PAHA NE-ROCK NE-
905 PM CDT SUN AUG 7 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ROCK...KEYA
PAHA...HOLT...BROWN AND WESTERN BOYD COUNTIES UNTIL 945 PM CDT...
AT 901 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM MILLS TO 7 MILES NORTH OF STUART
TO 8 MILES NORTHEAST OF PONY LAKE TO 8 MILES SOUTHWEST OF ROSE...
MOVING EAST AT 55 MPH.
IN ADDITION...AT 904 PM CDT A 70 MPH WIND GUST WAS REPORTED AT THE
AINSWORTH AIRPORT WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ONEILL...SPENCER...STUART...ROSE...BROWN LAKE...NAPER...ATKINSON...
EMMET...HULL LAKE STATE WILDLIFE MANAGEMENT AREA...BUTTE...PARSHALL
BRIDGE STATE WILDLIFE MANAGEMENT AREA...ANOKA...AMELIA...SWAN
LAKE...MIDWAY...SPENCER DAM...CHAMBERS...HIGHWAY 12 MILE MARKER
90...HIGHWAY 11 MILE MARKER 140 AND HIGHWAY 11 MILE MARKER 160.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE.
THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4298 9864 4257 9854 4232 9853 4211 9874
4212 10017 4224 10016 4256 9997 4300 10001
4300 9888
TIME...MOT...LOC 0203Z 281DEG 48KT 4294 9927 4269 9916
4246 9919 4212 9963
WIND...HAIL 70MPH 1.00IN
$$
BUTTLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:30 PM CDT, 5 hours 19 minutes earlier.
Area forecast discussion, Aug 7, 3:30 PM CDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 330 PM CDT SUN AUG 7 2011 .SYNOPSIS... ON GOING CONVECTION THIS MORNING SHOULD CLEAR OUT THE ATMOSPHERE ACROSS CENTRAL SECTIONS. THIS WILL RESULT IN BEST CHANCES FOR AFTERNOON THUNDERSTORMS ACROSS THE WEST AS A SHORT WAVE APPROACHES. DON/T SEE WIDESPREAD COVERAGE THIS AFTERNOON BUT MODELS AGREE ON WIDESPREAD SHOWERS AND THUNDERSTORMS TUESDAY NIGHT AND MUCH OF WEDNESDAY. FLAT ZONAL FLOW WITH A SERIES OF SHARP SHORT WAVES CAN BE SEEN THROUGH MID WEEK...BY FRIDAY HEIGHTS BUILD ACROSS THE ROCKIES AND BRING COOLER AND LESS ACTIVE WEATHER IN THE EXTENDED. && .SHORT TERM... OVERNIGHT AND TODAY...THIS MORNING THE THUNDERSTORMS HAVE NOT GIVEN UP...EVEN IN THE AREAS WHERE THUNDERSTORMS BROUGHT 70+ MPH WINDS AND RAIN. WATCH WAS CLEARED AT 3 AM AND WHILE THERE IS NO SEVERE THREAT...THE STORMS CONTINUE EAST OF HIGHWAY 83. WATER VAPOR AND REGIONAL RADAR SHOW SHOWERY ACTIVITY TO OUR WEST AND THIS WILL SPREAD ACROSS THE AREA THIS MORNING WHICH WILL HAVE A MINOR IMPACT ON TEMPERATURES THIS MORNING. CLOUD COVER AND NORTH WINDS ALSO KEEP A LID ON WARMING UP AND THE CHANCE OF THUNDERSTORMS. THE CAPE IS PUSHED OUT THIS EVENING AS A FRONT SETTLES SOUTH. MODELS DISAGREE ON STORMS FOR THIS AFTERNOON BUT KEPT ACTIVITY IN THE FORECAST. TUESDAY...THE FRONT MAKES A RUN TO THE NORTH WITH SOUTHEAST WINDS BRINGING MOISTURE AND INSTABILITY. THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE UPSLOPE AREAS AROUND THE PANHANDLE AND THEN CONTINUE INTO THE OVERNIGHT ACROSS MUCH OF THE CWA. WEDNESDAY...A THUNDERSTORM COMPLEX WILL BE ON GOING IN THE EARLY AM AND CONTINUE INTO MUCH OF THE DAY. THIS WILL MAKE WEDNESDAY A VERY COOL DAY AND HAVE LOWERED TEMPERATURES SOME 10 DEGREES BELOW NORMAL. THURSDAY...IT APPEARS AN MCS MAY BE ORGANIZED SOUTH OF US IN KANSAS AND NORTH OF US IN SOUTH DAKOTA. IN BETWEEN THE TWO WE MAY SEE A NORMAL DAY WITH TEMPERATURES IN THE 80S AND A CHANCE OF THUNDERSTORMS GENERALLY AREA WIDE THOUGH THUNDERSTORMS ARE MOST LIKELY NEAR NORTHERN NEBRASKA ALONG THE STATE LINE. .EXTENDED TERM... MODELS BUILD A RIDGE TO OUR WEST BRINGING SLIGHTLY BELOW NORMAL TEMPERATURES FRIDAY AND THEN NEAR NORMAL TEMPERATURES INTO THE WEEKEND. A COLD FRONT WILL MOVE THROUGH THURSDAY NIGHT AND BRING GENERALLY DRY CONDITIONS FRIDAY THROUGH SUNDAY. && .AVIATION... VFR IS EXPECTED MOST AREAS TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO EXIT THE FCST AREA BETWEEN 12Z AND 15Z FROM WEST TO EAST. THEREAFTER ISOLATED THUNDERSTORMS MAY POP UP DURING THE MORNING AND AFTERNOON. MORE ORGANIZED SCATTERED THUNDERSTORM DEVELOPMENT MAY ORGANIZE ACROSS NORTHWEST NEBRASKA THIS AFTERNOON WHICH WILL MOVE SOUTHEAST THROUGH THE SANDHILLS AND INTO SOUTH CENTRAL NEBRASKA THIS EVENING. THUNDERSTORM DEVELOPMENT APPEARS UNLIKELY AFTER 06Z TONIGHT WITH VFR THROUGHOUT THE FCST AREA. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM/EXTENDED...HIRSCH AVIATION...CDC
Hazardous weather outlook, Aug 7, 3:27 PM CDT, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 327 PM CDT SUN AUG 7 2011 NEZ004>010-022>029-035>038-056>059-069>071-094-082030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 327 PM CDT SUN AUG 7 2011 /227 PM MDT SUN AUG 7 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA THROUGH THIS EVENING. THESE STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE. DISCRETE STORMS ARE EXPECTED OVER THE PANHANDLE AND INTO WESTERN NEBRASKA...THEN SHOULD CONGEAL INTO A CLUSTER OF STORMS THIS EVENING OVER CENTRAL NEBRASKA. PRIMARY THREATS WITH THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE ALSO POSSIBLE ON MONDAY IN LOCATIONS EAST OF HIGHWAY 83...WHILE ON TUESDAY THE THREAT WILL RETURN FOR MUCH OF WESTERN NEBRASKA. STORMS ARE EXPECTED TO DEVELOP LATE IN THE AFTERNOON OR EARLY EVENING AND COULD POSSIBLY CONTINUE THROUGH THE OVERNIGHT HOURS. LARGE HAIL AND WIND DAMAGE ARE THE SEVERE WEATHER CONCERN. WEDNESDAY AND THURSDAY...CONDITIONS REMAIN FAVORABLE FOR SEVERE THUNDERSTORM DEVELOPMENT. WINDS ALOFT WILL CONTINUE STRONG AND A STATIONARY FRONT WILL MEANDER NORTH AND SOUTH ACROSS KANSAS AND SOUTHERN NEBRASKA THROUGH THE NEBRASKA PANHANDLE PROVIDING FOCUS FOR STORM DEVELOPMENT AS A SERIES OF UPPER LEVEL DISTURBANCE MOVE THROUGH THE CENTRAL PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE ACROSS MUCH OF THE AREA THROUGH THIS EVENING. IN ADDITION...ANY REPORTS OF SEVERE WEATHER OR RAINFALL REPORTS WOULD BE APPRECIATED. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE BROOKS
In the hours before
Local storm report, Aug 7, 8:06 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
806 PM CDT SUN AUG 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0801 PM TSTM WND GST VALENTINE 42.87N 100.55W
08/07/2011 M58 MPH CHERRY NE ASOS
VALENTINE ASOS REPORTED THUNDERSTORM WIND GUST OF 58 MPH.
&&
CVPLocal storm report, Aug 7, 8:14 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
814 PM CDT SUN AUG 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM TSTM WND GST VALENTINE 42.87N 100.55W
08/07/2011 M77.00 MPH CHERRY NE ASOS
VALENTINE ASOS REPORTED A THUNDERSTORM WIND GUST TO 77
MPH.
&&
CVPLocal storm report, Aug 7, 8:28 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
828 PM CDT SUN AUG 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND GST 4 ENE JOHNSTOWN 42.59N 99.98W
08/07/2011 M62.00 MPH BROWN NE AWOS
&&
BROOKSLocal storm report, Aug 7, 8:38 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
838 PM CDT SUN AUG 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 PM TSTM WND GST 4 ENE JOHNSTOWN 41.68N 101.76W
08/07/2011 M67 MPH ARTHUR NE AWOS
&&
BROOKSLocal storm report, Aug 7, 8:38 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED FOR LOCATION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
838 PM CDT SUN AUG 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 PM TSTM WND GST 4 ENE JOHNSTOWN 42.59N 99.98W
08/07/2011 M67 MPH BROWN NE AWOS
&&
BROOKSLocal storm report, Aug 7, 8:43 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
843 PM CDT SUN AUG 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 PM TSTM WND GST 4 ENE JOHNSTOWN 42.59N 99.98W
08/07/2011 M71 MPH BROWN NE AWOS
&&
BROOKSThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:39 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 66 min |
| Aug 7, 8:10 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry, Keya Paha, Rock | 50 min |
| Aug 7, 9:34 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Garfield, Holt, Keya Paha, Rock, Wheeler | 56 min |
| Aug 8, 4:35 PM CDT | Severe Thunderstorm Warning | LBF | Chase | 40 min |
| Aug 8, 5:21 PM CDT | Severe Thunderstorm Warning | LBF | Keith | 39 min |
| Aug 8, 5:53 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln, Perkins | 52 min |
| Aug 8, 6:08 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln | 52 min |
| Aug 8, 6:31 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Hayes, Lincoln, Perkins | 74 min |
| Aug 8, 6:46 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 44 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.